Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fibered threefolds and Lang-Vojta's conjecture over function fields


Author: Amos Turchet
Journal: Trans. Amer. Math. Soc. 369 (2017), 8537-8558
MSC (2010): Primary 14G40; Secondary 11G50
DOI: https://doi.org/10.1090/tran/6968
Published electronically: May 30, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the techniques introduced by Corvaja and Zannier in 2008 we solve the non-split case of the geometric Lang-Vojta Conjecture for affine surfaces isomorphic to the complement of a conic and two lines in the projective plane. In this situation we deal with sections of an affine threefold fibered over a curve, whose boundary, in the natural projective completion, is a quartic bundle over the base whose fibers have three irreducible components. We prove that the image of each section has bounded degree in terms of the Euler characteristic of the base curve.


References [Enhancements On Off] (What's this?)

  • [BM86] W. D. Brownawell and D. W. Masser, Vanishing sums in function fields, Math. Proc. Cambridge Philos. Soc. 100 (1986), no. 3, 427-434. MR 857720, https://doi.org/10.1017/S0305004100066184
  • [Che04] Xi Chen, On algebraic hyperbolicity of log varieties, Commun. Contemp. Math. 6 (2004), no. 4, 513-559. MR 2078413, https://doi.org/10.1142/S0219199704001422
  • [CS86] Gary Cornell and Joseph H. Silverman (eds.), Arithmetic geometry, Springer-Verlag, New York, 1986. Papers from the conference held at the University of Connecticut, Storrs, Connecticut, July 30-August 10, 1984. MR 861969
  • [CZ08] Pietro Corvaja and Umberto Zannier, Some cases of Vojta's conjecture on integral points over function fields, J. Algebraic Geom. 17 (2008), no. 2, 295-333. MR 2369088, https://doi.org/10.1090/S1056-3911-07-00489-4
  • [CZ13] Pietro Corvaja and Umberto Zannier, Algebraic hyperbolicity of ramified covers of $ \mathbb{G}^2_m$ (and integral points on affine subsets of $ \mathbb{P}_2$), J. Differential Geom. 93 (2013), no. 3, 355-377. MR 3024299
  • [Dem97] Jean-Pierre Demailly, Algebraic criteria for Kobayashi hyperbolic projective varieties and jet differentials, Algebraic geometry, Santa Cruz 1995, Proc. Sympos. Pure Math., vol. 62, Amer. Math. Soc., Providence, RI, 1997, pp. 285-360. MR 1492539, https://doi.org/10.1090/pspum/062.2/1492539
  • [HS00] Marc Hindry and Joseph H. Silverman, Diophantine geometry: An introduction, Graduate Texts in Mathematics, vol. 201, Springer-Verlag, New York, 2000. MR 1745599
  • [Lan83] Serge Lang, Fundamentals of Diophantine geometry, Springer-Verlag, New York, 1983. MR 715605
  • [Mou12] Christophe Mourougane, Families of hypersurfaces of large degree, J. Eur. Math. Soc. (JEMS) 14 (2012), no. 3, 911-936. MR 2911888, https://doi.org/10.4171/JEMS/322
  • [NWY07] Junjiro Noguchi, Jörg Winkelmann, and Katsutoshi Yamanoi, Degeneracy of holomorphic curves into algebraic varieties, J. Math. Pures Appl. (9) 88 (2007), no. 3, 293-306 (English, with English and French summaries). MR 2355461, https://doi.org/10.1016/j.matpur.2007.07.003
  • [PR07] Gianluca Pacienza and Erwan Rousseau, On the logarithmic Kobayashi conjecture, J. Reine Angew. Math. 611 (2007), 221-235. MR 2361090, https://doi.org/10.1515/CRELLE.2007.080
  • [Rou09] Erwan Rousseau, Logarithmic vector fields and hyperbolicity, Nagoya Math. J. 195 (2009), 21-40. MR 2552951
  • [Sil05] Joseph H. Silverman, Generalized greatest common divisors, divisibility sequences, and Vojta's conjecture for blowups, Monatsh. Math. 145 (2005), no. 4, 333-350. MR 2162351, https://doi.org/10.1007/s00605-005-0299-y
  • [Tur14] Amos Turchet, Geometric lang-vojta conjecture in $ \mathbb{P}^2$, Ph.D. thesis, Università degli studi di Udine, 2014.
  • [Voj87] Paul Vojta, Diophantine approximations and value distribution theory, Lecture Notes in Mathematics, vol. 1239, Springer-Verlag, Berlin, 1987. MR 883451
  • [Vol85] José Felipe Voloch, Diagonal equations over function fields, Bol. Soc. Brasil. Mat. 16 (1985), no. 2, 29-39. MR 847114, https://doi.org/10.1007/BF02584799
  • [Zan93] Umberto Zannier, Some remarks on the $ S$-unit equation in function fields, Acta Arith. 64 (1993), no. 1, 87-98. MR 1220487

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14G40, 11G50

Retrieve articles in all journals with MSC (2010): 14G40, 11G50


Additional Information

Amos Turchet
Affiliation: Department of Mathematical Sciences, Chalmers University of Technology and the University of Gothenburg, SE-412 96 Gothenburg, Sweden
Address at time of publication: Department of Mathematics, University of Washington, Seattle, Washington 98195
Email: aturchet@uw.edu

DOI: https://doi.org/10.1090/tran/6968
Keywords: Vojta's conjecture, function fields, fibered threefolds, heights, $S$-units
Received by editor(s): July 2, 2015
Received by editor(s) in revised form: January 26, 2016
Published electronically: May 30, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society